Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 21, 2019, 4:53 AM CDT for Butler County, Cowley County, Kansas. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 4:53 AM CDT (09:53 UTC)
- Expired
- May 21, 2019, 10:01 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:57 AM CDT | HEAVY RAIN 4.88 | 1 S Arkansas City, KS | EVENT TOTAL RAINFALL THROUGH 6 AM, MAY 21. STILL RAINING AT THIS TIME. |
| May 21, 7:34 AM CDT | HEAVY RAIN 6.73 | Dexter, KS | 24 HOUR TOTAL AS OF 7 AM. |
| May 21, 7:37 AM CDT | FLOOD | 7 Ese Winfield, KS | NUMEROUS COUNTY AND TOWNSHIP ROADS CLOSED THROUGHOUT COWLEY COUNTY. |
| May 21, 8:00 AM CDT | HEAVY RAIN 5.17 | 1 S Augusta, KS | |
| May 21, 8:00 AM CDT | HEAVY RAIN 6.18 | 2 Sse Arkansas City, KS | |
| May 21, 8:00 AM CDT | HEAVY RAIN 6.73 | Dexter, KS | |
| May 21, 8:00 AM CDT | HEAVY RAIN 6.84 | 6 Sw Winfield, KS | 24 HR TOTAL. |
| May 21, 8:00 AM CDT | HEAVY RAIN 6.84 | 6 Sw Winfield, KS | |
| May 21, 10:02 AM CDT | HEAVY RAIN 5.88 | Arkansas City, KS | 24 HR TOTAL. |
| May 21, 10:05 AM CDT | HEAVY RAIN 6.67 | Cambridge, KS | 24 HR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 1277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WGUS53 KICT 210953 FFWICT KSC015-035-211545- /O.NEW.KICT.FF.W.0018.190521T0953Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wichita KS 453 AM CDT Tue May 21 2019 The National Weather Service in Wichita has issued a * Flash Flood Warning for... Cowley County in south central Kansas... Southern Butler County in south central Kansas... * Until 1045 AM CDT. * At 451 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to five inches of rain have already fallen. Flash flooding is already occurring or will shortly. * Some locations that will experience flooding include... Arkansas City, Winfield, Augusta, Douglass, Leon, Burden, Dexter, Atlanta, Latham, Rock, Cambridge, Maple City, Winfield City Lake, Strother Field Airport, Beaumont and Santa Fe Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3774 9705 3775 9653 3700 9653 3700 9706 $$ Martin
2 follow-up statements
591 WGUS73 KICT 211227 FFSICT Flash Flood Statement National Weather Service Wichita KS 727 AM CDT Tue May 21 2019 KSC015-035-211545- /O.CON.KICT.FF.W.0018.000000T0000Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley KS-Butler KS- 727 AM CDT Tue May 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR COWLEY AND SOUTHERN BUTLER COUNTIES... At 725 AM CDT, Doppler radar and surface observations indicated thunderstorms producing moderate to heavy rain across the warned area. One to two inches of rain have already fallen. The heaviest rain will begin to taper off later this morning, but flooding will remain a concern until after the rain has ended. Some locations that will experience flooding include... Arkansas City, Winfield, Augusta, Douglass, Leon, Burden, Dexter, Atlanta, Latham, Rock, Cambridge, Maple City, Winfield City Lake, Strother Field Airport, Beaumont and Santa Fe Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3774 9705 3775 9653 3700 9653 3700 9706 $$ Martin
507 WGUS73 KICT 211501 FFSICT Flash Flood Statement National Weather Service Wichita KS 1001 AM CDT Tue May 21 2019 KSC015-035-211507- /O.CAN.KICT.FF.W.0018.000000T0000Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley KS-Butler KS- 1001 AM CDT Tue May 21 2019 ...THE FLASH FLOOD WARNING FOR COWLEY AND SOUTHERN BUTLER COUNTIES IS CANCELLED... The heavy rain from earlier this morning has ended, as has the threat of flash flooding. While the threat of flash flooding has ended, water remains high in places, so please continue to heed any remaining road closures. LAT...LON 3774 9705 3775 9653 3700 9653 3700 9706 $$ Martin
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 21, 4:01 AM CDT, 52 minutes earlier.
Area forecast discussion, May 21, 4:01 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 401 AM CDT Tue May 21 2019 .SHORT TERM...(Today through Thursday night) Issued at 357 AM CDT Tue May 21 2019 Forecast Headline/Highlight: Very High Flood/Flash Flood Threat Continues Until Early This Afternoon. Today & Tonight: Intense(!) negatively-tilted upper-deck trof that extends from NM to W TX. The trof undergo cyclogenesis as it surges NE across KS. This would drive the obviously intense surface cyclone NE across most of KS this afternoon. With such a powerful pattern more heavy rains would occur this morning. The onsetting dry-slotting should bring a brief break in the rains across primarily SE KS this afternoon, but wrap-around associated rains would spread S/SE across Central KS this afternoon. Fortunately the rapidly- progressing pattern would bring any wrap-around associated rains that occur in Central KS to an end early this evening with dry weather the rest of the night. The intense surface cyclone would induce fairly strong south winds across South-Central KS this afternoon that may flirt with advisory criteria for a few hours. Have checked the swing on issuing at this time. Wed-Thu Night: Overall forecast remains unchanged with a few thunderstorms returning to SE KS Wed afternoon with chances steadily increasing the rest of this period. The cause is that another intense cyclone is scheduled to cross the Central Rockies Thu afternoon & evening. .LONG TERM...(Friday through Monday) Issued at 357 AM CDT Tue May 21 2019 Multiple waves will keep the weather unsettled the rest of the work-week. With repeated rounds of showers & thunderstorms more flooding remains possible. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1207 AM CDT Tue May 21 2019 Low clouds and some fog may expand across central and western Kansas tonight while a large stratiform area of precipitation impacts much of southeast KS. Meanwhile IFR and LIFR cigs will be possible at times expanding into portions of southeast Kansas tonight. We may seem another round of showers and thunderstorms develop after 08-09Z as the storm system lifts north and east approaching the area. Storms may redevelop under the upper level trough during the afternoon hours on Tuesday with a threat for gusty winds and hail with the strongest storms. Winds will veer to the south and increase to 25-30 knots with higher gusts. && .HYDROLOGY... Issued at 357 AM CDT Tue May 21 2019 Flash Flood Watch continues - Be ready for Flash Flood Warnings River and county flood warnings remain in effect with significant flooding ongoing for many river forecast points. Rounds of thunderstorms have dropped 3 to 5 inches of rain in many areas already which will only persist throughout the morning. An additional 2 inches are possible through throughout the morning which will certainly aggravate the flooding situation. A range of flooding (areal, flash and river) will continue. Throughout this forecast, showers and thunderstorms are anticipated which will only continue the flooding that develops tonight through Tuesday. Rivers are anticipated to stay in flood through much of the forecast at least at this juncture given the potential for all of this additional water. Please make sure to check the latest county, river and of course flash flood warnings for additional information. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 47 79 67 / 80 10 10 30 Hutchinson 70 45 77 63 / 80 20 10 30 Newton 70 46 77 65 / 90 20 10 40 ElDorado 71 48 78 66 / 90 10 20 30 Winfield-KWLD 73 50 81 68 / 80 0 20 40 Russell 64 40 74 57 / 90 30 0 30 Great Bend 65 42 75 59 / 80 20 0 40 Salina 68 44 76 61 / 90 20 10 40 McPherson 69 45 76 62 / 90 20 10 40 Coffeyville 74 54 82 69 / 90 0 20 30 Chanute 73 52 81 67 / 100 0 20 40 Iola 72 52 80 66 / 100 10 20 50 Parsons-KPPF 73 53 81 68 / 90 0 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for Ksz052-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...EPS LONG TERM...EPS AVIATION...MWM HYDROLOGY...EPS
Hazardous weather outlook, May 21, 4:50 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 450 AM CDT Tue May 21 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 450 AM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight Numerous showers and thunderstorms will continue for most of today. While some thunderstorms may reach severity, the greatest threat is that of heavy rains that would aggravate the flooding situation. For most rivers, significant rises will occur. All flood-related products should be monitored closely both today and tonight as rivers often continue to rise after the rains have ended. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Occasional thunderstorms, several of which may be strong or severe, will occur in all areas from Wednesday night thru next Sunday. More heavy rains are likely and would likely cause further flooding. With the tremendous rainfalls and flooding that have already occurred, all forecasts should be monitored closely! Significant to very significant flooding will continue for most rivers throughout the week. You should continue monitor all flood warnings and flood statements closely! .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 21, 12:57 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HEAVY RAIN CHAUTAUQUA 37.02N 96.18W
05/20/2019 M2.12 INCH CHAUTAUQUA KS CO-OP OBSERVER
2.12 INCHES OF RAIN SINCE 7 AM.
0410 PM FLOOD WILLOWDALE 37.52N 98.30W
05/20/2019 KINGMAN KS TRAINED SPOTTER
A PAIR OF CREEKS ARE FLOWING OUT OF THEIR
BANKS.
0510 PM HEAVY RAIN 1 W WHITEWATER 37.96N 97.17W
05/20/2019 M2.15 INCH HARVEY KS NWS EMPLOYEE
0515 PM HEAVY RAIN 6 SSW WALDO 39.05N 98.84W
05/20/2019 M1.57 INCH RUSSELL KS TRAINED SPOTTER
RAIN SINCE THIS MORNING.
0515 PM HEAVY RAIN 3 ESE LUCAS 39.04N 98.49W
05/20/2019 M3.60 INCH RUSSELL KS CO-OP OBSERVER
HEAVY RAIN SINCE THIS MORNING.
0543 PM HEAVY RAIN 4 S ROSE HILL 37.51N 97.13W
05/20/2019 M3.30 INCH BUTLER KS PUBLIC
REPLAYED VIA KAKE MEDIA.
0600 PM HEAVY RAIN SOUTH HAVEN 37.05N 97.40W
05/20/2019 M2.95 INCH SUMNER KS PUBLIC
REPLAYED VIA KAKE MEDIA.
0602 PM FLASH FLOOD 5 E DOWNTOWN WICHITA 37.69N 97.25W
05/20/2019 SEDGWICK KS EMERGENCY MNGR
CITY OF WICHITA REPROTS SECTIONS OF TRIG
STREET JUST SOUTH OF US-54/KELLOGG HAS BEEN
WASHED OUT.
0602 PM HEAVY RAIN ARKANSAS CITY 37.07N 97.04W
05/20/2019 M2.92 INCH COWLEY KS EMERGENCY MNGR
MEASURED RAINFALL SINCE 6AM THIS MORNING.
0602 PM HEAVY RAIN STRONG CITY 38.40N 96.54W
05/20/2019 M1.36 INCH CHASE KS EMERGENCY MNGR
MEASURED SINCE 6AM THIS MORNING.
0602 PM FLOOD 6 SW MOUNDRIDGE 38.15N 97.60W
05/20/2019 HARVEY KS EMERGENCY MNGR
AREAS OF W DUTCH ROAD ARE FLOODED AND ARE
NOT PASSABLE.
0602 PM FLOOD 7 NNE BURRTON 38.11N 97.61W
05/20/2019 HARVEY KS EMERGENCY MNGR
SECTIONS OF NW 60TH STREET IS FLOODED AND
ARE NOT PASSABLE.
0614 PM FLOOD MOUNDRIDGE 38.20N 97.52W
05/20/2019 MCPHERSON KS PUBLIC
SOME COUNTY ROADS AROUND MOUNDRIDGE ARE
IMPASSABLE DUE TO FLOODING.
0615 PM HEAVY RAIN SOUTH HUTCHINSON 38.03N 97.94W
05/20/2019 M2.04 INCH RENO KS MESONET
.
0615 PM HEAVY RAIN 3 N NASHVILLE 37.48N 98.43W
05/20/2019 M3.00 INCH KINGMAN KS TRAINED SPOTTER
HEAVY RAIN MEASURED SINCE THIS MORNING.
0615 PM HEAVY RAIN WEST WICHITA 37.69N 97.46W
05/20/2019 M1.87 INCH SEDGWICK KS PUBLIC
RAIN SINCE THIS MORNING.
0619 PM HEAVY RAIN MOUNDRIDGE 38.20N 97.51W
05/20/2019 M2.92 INCH MCPHERSON KS MESONET
0628 PM HEAVY RAIN 1 SW NORTH NEWTON 38.06N 97.36W
05/20/2019 M2.29 INCH HARVEY KS MESONET
0628 PM HEAVY RAIN 1 SW NORTH NEWTON 38.06N 97.36W
05/20/2019 M2.29 INCH HARVEY KS MESONET
MESONET STATION CW7628 NEWTON.
0635 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
05/20/2019 M3.80 INCH BUTLER KS PUBLIC
TOTAL SINCE MIDNIGHT AND PUBLIC REPORT VIA
TWITTER.
0635 PM HEAVY RAIN 2 NNW EUREKA 37.85N 96.30W
05/20/2019 M2.19 INCH GREENWOOD KS AWOS
0639 PM TSTM WND GST 2 W BOLTON 37.18N 95.84W
05/20/2019 E60 MPH MONTGOMERY KS LAW ENFORCEMENT
.
0650 PM TSTM WND DMG 1 S SEDAN 37.11N 96.18W
05/20/2019 CHAUTAUQUA KS CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS A THREE TO FOUR
INCH TREE LIMB IS DOWN ON HIGHWAY 99 SOUTH
OF SEDAN. TIME IS ESTIMATED FROM RADAR.
0651 PM FLASH FLOOD 2 ESE MULVANE 37.47N 97.21W
05/20/2019 SUMNER KS EMERGENCY MNGR
119TH E STREET AT GREENWICH ROAD FLOODED.
0700 PM HEAVY RAIN ARKANSAS CITY 37.07N 97.04W
05/20/2019 M3.60 INCH COWLEY KS CO-OP OBSERVER
TOTAL SO FAR TODAY.
0709 PM TSTM WND DMG INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THREE TO FOUR INCH
TREE LIMBS DOWN AND AS WELL AS ELECTRICAL
POLES.
0711 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
6 TO 12 INCHES OF WATER OVER MAIN STREET IN
INDEPENDENCE.
0711 PM FLASH FLOOD ELK FALLS 37.37N 96.19W
05/20/2019 ELK KS LAW ENFORCEMENT
NUMEROUS AREAS OF US-160 ARE NOW FLOODED AND
IS NOW CLOSED.
0717 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE RESCUES
FROM STRANDED VEHICLES.
0717 PM FLOOD 1 N PEABODY 38.18N 97.11W
05/20/2019 MARION KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ALONG
NIGHTHAWK NORTH OF PEABODY TO 190TH STREET.
THERE IS FLOODING NEAR HILLSBORO AS WELL AS
LOST SPRINGS. INDIGO WHICH RUNS SOUTH OF
HILLSBORO TO HIGHWAY 50 ALSO HAS WATER OVER
THE ROAD.
0730 PM TSTM WND GST 5 S CHANUTE 37.60N 95.46W
05/20/2019 E60 MPH NEOSHO KS TRAINED SPOTTER
WINDS WERE REALLY KNOCKING THE CAR AROUND
WITH ESTIMATED SPEEDS OF 55 TO 60 MPH.
0730 PM TSTM WND DMG ERIE 37.57N 95.24W
05/20/2019 NEOSHO KS EMERGENCY MNGR
DELAYED REPORT. ROOF DAMAGE REPORT DOWN
POWER LINES.
0730 PM TSTM WND DMG STARK 37.69N 95.14W
05/20/2019 NEOSHO KS EMERGENCY MNGR
POWER POLES SNAPPED IN THE STARK AREA. POWER
LINES DOWN. DELAYED REPORT.
0740 PM TSTM WND DMG 5 NE ERIE 37.62N 95.18W
05/20/2019 NEOSHO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A FIFTH WHEELER
TURNED OVER AND POOL DECK IS GONE AT 190TH
AND VICTORY.
0744 PM NON-TSTM WND GST 2 SW EL DORADO 37.80N 96.88W
05/20/2019 E60 MPH BUTLER KS MESONET
WAKE LOW WINDS MEASURED NEAR EL DORADO FROM
MESONET SITE.
0746 PM HEAVY RAIN TOWANDA 37.80N 97.00W
05/20/2019 M3.90 INCH BUTLER KS PUBLIC
RAIN TOTAL THUS FAR TODAY SENT VIA TWITTER.
0749 PM HEAVY RAIN WELLINGTON 37.27N 97.40W
05/20/2019 M3.04 INCH SUMNER KS PUBLIC
PICTURE SENT VIA TWITTER OF 3.04 INCHES OF
RAIN THAT HAS FALLEN TODAY.
0751 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
05/20/2019 M2.00 INCH HARPER KS TRAINED SPOTTER
RAINFALL SINCE THIS MORNING.
0843 PM FLOOD LINCOLN 39.04N 98.15W
05/20/2019 LINCOLN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT PARTS OF MAIN
STREET IS FLOODED BY THE PARK.
0844 PM FLASH FLOOD 6 ENE EUREKA 37.86N 96.19W
05/20/2019 GREENWOOD KS LAW ENFORCEMENT
WATER IS FLOWING OVER HIGHWAY 99.
0844 PM FLASH FLOOD 4 S CLIMAX 37.66N 96.22W
05/20/2019 GREENWOOD KS LAW ENFORCEMENT
WATER IS FLOWING OVER HIGHWAY 99.
0849 PM FLOOD 2 S LYONS 38.32N 98.20W
05/20/2019 RICE KS LAW ENFORCEMENT
K-14 IS NOW CLOSED FROM SOUTH OF LYONS TO
STERLING DUE TO FLOODING FROM THE ARKANSAS
RIVER.
0858 PM FLASH FLOOD 6 E ALTAMONT 37.19N 95.19W
05/20/2019 LABETTE KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 59 NORTHWEST OF
OSWEGO AROUND 8 INCHES DEEP FOR 1/8 OF A
MILE.
0905 PM FLASH FLOOD CHETOPA 37.04N 95.09W
05/20/2019 LABETTE KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 166 AT CHETOPA.
0930 PM HEAVY RAIN 9 N WELLINGTON 37.40N 97.40W
05/20/2019 M2.82 INCH SUMNER KS PUBLIC
.
&&Local storm report, May 21, 2:26 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD MOLINE 37.36N 96.30W
05/21/2019 ELK KS LAW ENFORCEMENT
US-160 IS NOW CLOSED FROM MOLINE TO THE MONTGOMERY COUNTY
LINE. SOME AREAS OF THE US-160 HAVE 11 INCHES OF RAIN
OVER IT.
&&
METZGERLocal storm report, May 21, 2:47 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
247 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN 3 S BENEDICT 37.58N 95.74W
05/21/2019 M7.15 INCH WILSON KS EMERGENCY MNGR
RAINFALL SINCE 7AM MONDAY
&&
METZGERLocal storm report, May 21, 3:58 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM HEAVY RAIN 4 W DOUGLASS 37.52N 97.08W
05/21/2019 M4.80 INCH BUTLER KS PUBLIC
STORM TOTAL SINCE 1130 AM, MAY 20. REPORT
VIA TWITTER.
&&
MARTINSpecial weather statement, May 21, 4:40 AM CDT, 13 minutes before
Special Weather Statement National Weather Service Wichita KS 440 AM CDT Tue May 21 2019 KSZ093-098-211030- Cowley KS-Chautauqua KS- 440 AM CDT Tue May 21 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Cowley County in south central Kansas... Western Chautauqua County in southeastern Kansas... * Until 530 AM CDT. * At 437 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Hardy, or 16 miles southeast of Arkansas City...moving northeast at 40 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Arkansas City, Cedar Vale, Burden, Dexter, Cambridge, Maple City and Winfield City Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3742 9683 3722 9631 3700 9649 3700 9707 TIME...MOT...LOC 0939Z 216DEG 34KT 3691 9681 Martin
Local storm report, May 21, 4:51 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
451 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLASH FLOOD 6 ENE INDEPENDENCE 37.26N 95.61W
05/21/2019 MONTGOMERY KS EMERGENCY MNGR
WATER RESCUE ON CR 5100 JUST NORTH OF HIGHWAY 160. DRUM
CREEK IS OUT OF ITS BANKS.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 55 min |
| May 20, 7:10 PM CDT | Flash Flood Warning | ICT | Montgomery | 3 hr |
| May 20, 7:18 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harvey and 2 more | 64 min |
| May 20, 7:25 PM CDT | Areal Flood Warning | ICT | Allen, Chase, Greenwood, Marion, Woodson | 16 hr |
| May 20, 7:58 PM CDT | Flash Flood Warning | ICT | Labette | 3 hr |
| May 20, 10:35 PM CDT | River Flood Warning | ICT | Butler | 11 hr |
| May 20, 10:42 PM CDT | River Flood Warning | ICT | Butler | 5 hr |
| May 21, 2:02 AM CDT | Flash Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Montgomery, Neosho and 2 more | 8 hr |
| May 21, 2:41 AM CDT | Flash Flood Warning | ICT | Allen, Neosho | 8 hr |
| May 21, 4:40 AM CDT | Special Weather Statement | ICT | Cowley | 50 min |
| May 21, 4:47 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 6 hr |
| May 21, 5:34 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 41 min |
| May 21, 6:30 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 45 min |
| May 21, 9:46 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 24 hr |
| May 21, 11:07 AM CDT | Areal Flood Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 13 more | 24 hr |
| May 21, 12:29 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 46 min |
| May 21, 1:15 PM CDT | Special Weather Statement | ICT | Rice | 30 min |
| May 21, 1:17 PM CDT | Special Weather Statement | ICT | Kingman | 28 min |
| May 21, 1:50 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, McPherson, Saline | 55 min |
| May 21, 2:46 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 59 min |
| May 21, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 47 min |
| May 21, 3:10 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 18 hr |
| May 21, 3:11 PM CDT | Special Weather Statement | ICT | Barton | 49 min |
| May 21, 3:14 PM CDT | Areal Flood Warning | ICT | Saline | 18 hr |
| May 21, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 61 min |
| May 21, 3:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 25 min |
| May 21, 4:09 PM CDT | Special Weather Statement | ICT | Lincoln | 21 min |
| May 21, 4:27 PM CDT | Special Weather Statement | ICT | Reno | 33 min |
| May 21, 4:30 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| May 21, 4:36 PM CDT | Special Weather Statement | ICT | Lincoln | 24 min |
| May 21, 4:41 PM CDT | Special Weather Statement | ICT | Reno | 34 min |
| May 21, 4:49 PM CDT | Special Weather Statement | ICT | Saline | 26 min |
| May 21, 4:55 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| May 21, 5:00 PM CDT | Special Weather Statement | ICT | Rice | 30 min |
| May 21, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| May 21, 5:15 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| May 21, 5:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 21, 5:23 PM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| May 21, 5:35 PM CDT | Special Weather Statement | ICT | Russell | 25 min |
| May 21, 5:36 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 21, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 35 min |
| May 21, 5:51 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 21, 6:08 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| May 21, 6:38 PM CDT | Special Weather Statement | ICT | Lincoln | 37 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.